MAUDE Adverse Event Report: DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US IDEAL SUTGRASPER 30 DEG *EA; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 251721
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.(b)(4).
 
Event or Problem Description
It was reported by the affiliate that dr.Xxxx was doing a remplissage procedure using the healix br 3.4 mm anchor and passing suture retrograde with the ideal suture graspers.The first healix br 3.4mm anchor he went to implant and the tip of the anchor snapped just trying to push the anchor through the tissue to get to the bone hole.I suggested we open and use the percannula system to make this procedure and implanting the anchors easier and he agreed so we opened the percannula and implanted a healix br 3.4mm anchor with no issues.We then opened a 30 degree ideal suture grasper and when we had the suture hooked in the retrieval clip and went to pull it through the tissue the clip did not hang on to the stitch and straightened out making the tool unusable.We opened a 15 degree ideal suture grasper to try as he thought that angle might be better anyway and the same thing happened.He realizes the clips on these are fragile, but for that to happen on one pass each was not acceptable to him.We opened one more 15 degree ideal suture grasper, i got him to slow down and listen to my advice and once he had the suture in the grasper to put it in ¿slide¿ mode and gently toggle the tip of the instrument back through the tissue.This technique worked great and we passed the sutures from the healix 3.4 anchor with ease from there on.We then located the stitches in the subacromial space, tied them and completed the repair very nicely.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8351667
Report Number1221934-2019-56430
Device Sequence Number1954842
Product Code NBH
UDI-Device Identifier10886705012299
UDI-Public10886705012299
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Catalogue Number251721
Device Lot Number3748762
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2014
Initial Report FDA Received Date02/19/2019
Patient Sequence Number1
Patient Age34 YR